MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ STERI-DRAPE¿ LARGE TOWEL DRAPE; DRAPE SURGICAL

3M HEALTH CARE 3M¿ STERI-DRAPE¿ LARGE TOWEL DRAPE; DRAPE SURGICAL
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Skin Tears (2516)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample is pending return for analysis.A skin preparation was not used prior to drape application.It is also unknown if the drape was applied under tension.End of report.
 
Event or Problem Description
A materials manager reported that a patient allegedly experienced a 5cm x 1.5cm full thickness arm skin tear from a 3m¿ steri-drape¿ large towel drape with minimal bleeding that resolved with pressure.The surgeon subsequently reapplied the skin with skin glue, and the wound is improving.A skin preparation was applied post 3m¿ steri-drape¿ large towel drape application.No other products were applied prior to the application of the drape.
 
Additional Manufacturer Narrative
H10: 3m has investigated and identified the liner on the adhesive component of the affected drapes is difficult to remove without damaging the product and may render the product unusable.Additionally, 3m has observed an increase in reported adhesive related skin injuries for these affected lots, although the acceptance for the device was met upon product release, the adhesive component may not meet 3m's performance criteria throughout product shelf life.3m requests customers cease use of the product and quarantine it for destruction/disposal.3m has initiated a voluntary recall of select models and lots of 3m¿ steri-drape¿ surgical drapes distributed between october 29, 2021 - august 25, 2022.Corrective action will be taken for this issue and will continue to monitor.

Brand Name
3M¿ STERI-DRAPE¿ LARGE TOWEL DRAPE
Common Device Name
DRAPE SURGICAL
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M COMPANY BROOKINGS
601 22nd ave south
brookings SD 57006
Manufacturer Contact
dianne gibbs
2510 conway ave
3m center building 275-5w-06
st. paul, MN 55144-1000
6517379117
MDR Report Key15251242
Report Number2110898-2022-00057
Device Sequence Number6355405
Product Code PUI
UDI-Device Identifier30707387057252
UDI-Public30707387057252
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1010NSD
Device Lot Number33JE6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age89 YR
Patient SexFemale